Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 87, NWS Duluth, MN

June 20, 2007Sawyer County, Wisconsin

NWS Duluth, MN issued this severe thunderstorm warning at Jun 20, 2007, 3:04 PM CDT for Sawyer County, Wisconsin. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 20, 2007, 3:04 PM CDT (20:04 UTC)
Expired
Jun 20, 2007, 4:00 PM CDT
In force
56 min
Issued by
NWS Duluth, MN
Area
Counties, with a storm outline in the text

County Sawyer County, WI

The radar

The Duluth radar (KDLH), 134 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 20, 2:10 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.1 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2007-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2007-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1326 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:13 AM CDT, 11 hours 51 minutes earlier.

Area forecast discussion, Jun 20, 3:13 AM CDT, 11 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
313 AM CDT WED JUN 20 2007

.DISCUSSION...
LRG SFC HIGH OVR MID MS VLY PROGGED TO CONTINUE GIVING WAY TO A
CFNT IN CN WHICH WILL SETTLE SEWD TDA AND THU. CURRENT RADAR/
SATL IMGRY SHOWS A SML CLUSTER OF TSTMS ALG CN BORDER MOVG RAPIDLY
SEWD ASSOC WITH A COMPACT VORT MAX EMBEDDED IN NWLY FLO ALOFT. AT
THE CURRENT SPEED...THESE STORMS MAY BE OUT OF OUR CWA BY 09Z OR
10Z. AMS OVR OUR CWA WILL NOT BE PARTICULARLY MOIST OR UNSTABLE
TDA...BUT WRN PORTION OF THE FNT WILL STALL OUT OVR SRN MN/SRN WI
TNGT AND PROVIDE A FOCUS FOR TSTM ACTIVITY. THIS AREA HAS BEEN
TARGETED FOR A SLGT RISK OF SVR THRU FRI. SEE CURRENT SWODY1/2/3
FOR DETAILS. KEPT LOW POPS IN OUR ERN CWA FOR THIS AFTN...BUT AFT
THAT...BELIEVE MOST CONVECTIVE ACTIVITY WILL BE TO OUR S AS A A
S/WV ALOFT INTERACTS WITH THE STNRY FNT. A SECOND S/WV MAY PRODUCE
ISOLD TSTMS FRI/FRI NGT...HENCE THE 20 POPS FOR THAT PD. NEXT BEST
CHC OF STORMS WILL COME LATE IN THE WEEKEND AS UPR LVL FLOW TURNS
TO THE SW...GENERATING A STRONG SFC LOW SYSTEM OVR THE HIGH
PLAINS...WITH WAA/ISENT LIFT INTO THE WRN GRT LKS. EVEN THIS IS
SOMEWHAT UNCERTAIN ATTM AS THE ENTIRE UPR MIDWEST WILL BE STRONGLY
CAPPED. LOLVL MOIST AXIS MAY ALSO BE W OF OUR AREA.

&&

.AVIATION...
FAST MOVING SHORTWAVE WITH NARROW BAND OF RW/TRW WILL REDUCE
CEILINGS/VIS. WILL COVER IN TEMPO GROUP THROUGH EARLY MORNING.
A DECOUPLED BDRY LYR WILL CONTINUE THROUGH EARLY MORNING OVER
ERN/SRN TERMINALS SO WILL INCLUDE LLWS. CURRENT DLH VAD INDICATING
23025KTS...AND BUFKIT PROFILES INCREASE THROUGH TO 23035KTS NEXT
SEVERAL HOURS.OTHERWISE MOST TERMINALS WILL HAVE CAVOK.

&&

POINT TEMPS/POPS...
DLH  78  50  74  53 /  20  10  10  10
INL  74  48  77  52 /  20  10  10  10
BRD  80  56  81  58 /  10  10  10  10
HYR  80  48  79  52 /  30  10  10  10
ASX  76  49  76  51 /  30  10  10  10

&&

.DLH WATCHES/WARNINGS/ADVISORIES...

MN...NONE.
WI...NONE.
LS...NONE.

04/CANNON
Hazardous weather outlook, Jun 20, 3:58 AM CDT, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
358 AM CDT WED JUN 20 2007

LSZ121-140>148-162-MNZ010>012-018>021-025-026-033>038-WIZ001>004-
006>009-211030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
OPEN WATERS OF LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI
TO GRAND PORTAGE MN-KOOCHICHING-NORTHERN ST. LOUIS-
NORTHERN COOK/NORTHERN LAKE-NORTHERN ITASCA-CENTRAL ST. LOUIS-
SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS-
SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN-
SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-
ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE-
358 AM CDT WED JUN 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN MINNESOTA...
NORTHWESTERN WISCONSIN...AND WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER NORTHEASTERN
MINNESOTA THIS MORNING. THERE IS A CHANCE OF THUNDERSTORMS OVER
NORTHWESTERN WISCONSIN TODAY. AN ISOLATED STORM MAY BECOME SEVERE
THIS AFTERNOON OVER NORTHWESTERN WISCONSIN...WITH THE MAJOR
HAZARDS BEING LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE FOR MOST OF THE AREA ON FRIDAY AND
AGAIN FROM SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED BY LATE THIS AFTERNOON
FOR NORTHWESTERN WISCONSIN.

04

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 2:41 PM CDTSevere Thunderstorm WarningDLHSawyer34 min
Jun 20, 2:50 PM CDTSevere Thunderstorm WarningDLHPrice40 min
Jun 20, 2:52 PM CDTSevere Thunderstorm WarningDLHWashburn23 min
Jun 20, 3:40 PM CDTSevere Thunderstorm WarningDLHPrice50 min
Jun 20, 4:29 PM CDTSevere Thunderstorm WarningDLHPrice16 min
Jun 20, 6:51 PM CDTSevere Thunderstorm WarningDLHPrice24 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.